Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 9, 2005, 4:14 PM CDT for Calcasieu Parish, Louisiana. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2005, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 9, 2005, 5:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:19 PM CDT | TSTM WND DMG | 3 Nw Lake Charles, LA | TREE DOWN ON MILLER ROAD DUE TO BRIEF HIGH WINDS |
| Aug 9, 4:20 PM CDT | TSTM WND DMG | Westlake, LA | POWER POLE BLOWN DOWN ON HOUSE IN WESTLAKE ALONG STATE ROUTE 378. |
| Aug 9, 4:23 PM CDT | HAIL 0.88 | Westlake, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 092114 SVRLCH LAC019-092215- /O.NEW.KLCH.SV.W.0098.050809T2114Z-050809T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 414 PM CDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALCASIEU PARISH IN SOUTHWEST LOUISIANA * UNTIL 515 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WESTLAKE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... MOSS BLUFF AND LAKE CHARLES BY 420 PM CDT LEBLEU SETTLEMENT BY 445 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3033 9337 3016 9335 3017 9300 3039 9314 $$
1 follow-up statement
000 WWUS54 KLCH 092158 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 PM CDT TUE AUG 9 2005 LAC019-092206- /O.CAN.KLCH.SV.W.0098.000000T0000Z-050809T2215Z/ CALCASIEU LA- 456 PM CDT TUE AUG 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CALCASIEU PARISH IS CANCELLED...THE STORM HAS MOVED OUT OF THE PARISH AND WEAKENED. THE PUBLIC DID REPORT A TREE DOWN WITH THIS STORM AS IT MOVED THROUGH WESTLAKE AT 4:20 PM. $$ WILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:48 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 9, 1:48 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 148 PM CDT TUE AUG 9 2005 .DISCUSSION... THUNDERSTORM ACTIVITY IS NOW MOVING THROUGH SOUTHEAST TEXAS...ANTICIPATING MOVEMENT AND DEVELOPMENT ACROSS SOUTHWEST LOUISIANA OVER THE NEXT SEVERAL HOURS. WILL CONTINUE HIGH POPS THROUGH THE EVENING HOURS UNTIL SUNSET AIDS IN DIMINISHMENT OF CONVECTION. COULD SEE PLENTY OF LIGHTNING AND LOCALLY HEAVY RAIN. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON...PERHAPS NOT QUITE AS MUCH COVERAGE AS EXPECTED THIS AFTERNOON. BY THURSDAY...EXPECTING UPPER LEVEL LOW OVER TEXAS TO BE WEAKENING...AND THUNDERSTORM COVERAGE SHOULD FALL TO THE 20 PERCENT RANGE. RIGHT NOW...WILL CARRY LOW POPS THROUGH THE WEEKEND. BUT MODELS ARE TRYING TO HINT AT HIGHER RAIN CHANCES FOR THE WEEKEND. WILL WAIT TO SEE SOME MODEL CONSISTENCY BEFORE JUMPING ON THAT BANDWAGON. TEMPERATURES STILL HOLDING IN LOW TO MID 90S FOR HIGHS...LOWS IN THE LOW TO MID 70S. && .AVIATION... VCTS WILL CARRY ON INTO THE EVENING HOURS. COULD SEE PATCHY FOG AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 93 75 93 / 20 30 20 20 KBPT 75 92 75 94 / 20 30 20 20 KAEX 72 93 73 95 / 20 30 20 20 KLFT 74 93 75 94 / 20 30 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && ERICKSON
Hazardous weather outlook, Aug 9, 3:30 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 AM CDT TUE AUG 9 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-101100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 330 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.